Alert archive / Wisconsin / River Flood Warnings in 2016

River Flood Warning 18, NWS Green Bay, WI

March 31, 2016Wood County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Mar 31, 2016, 1:40 PM CDT for Wood County, Wisconsin. It took effect at Apr 1, 2016, 12:44 AM CDT. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Mar 31, 2016, 1:40 PM CDT (18:40 UTC)
In effect from
Apr 1, 2016, 12:44 AM CDT
Expired
Apr 2, 2016, 7:00 AM CDT
In force
30 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Wood County, WI

The radar

The La Crosse radar (KARX), 102 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow River (WI) at Babcock (BBCW3).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
15.5 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05402000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

563 
WGUS43 KGRB 311840
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
140 PM CDT THU MAR 31 2016

...The National Weather Service in Green Bay has issued a Flood 
Warning for the following rivers in Wisconsin... 

  Yellow River at Babcock affecting Wood County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

WIC141-010940-
/O.NEW.KGRB.FL.W.0018.160401T0544Z-160402T1200Z/
/BBCW3.1.ER.160401T0544Z.160401T1200Z.160401T1800Z.NO/
140 PM CDT THU MAR 31 2016

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Yellow River at Babcock.
* At 12:30 PM Thursday the stage was 7.7 feet and rising. 
* Flood stage is 12.0 feet. 
* Minor flooding is forecast. 
* Forecast...rise above flood stage by early Friday morning...and 
  peak to near 12.5 feet by mid day Friday. The river 
  will fall below flood stage by Friday afternoon.
* At 12.0 feet...Flooding is confined mainly to agricultural...wooded
  low land and marshes.  

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$
2 follow-up statements
313 
WGUS83 KGRB 010232
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
932 PM CDT THU MAR 31 2016

...The Flood Warning continues for the following river in 
Wisconsin...
 
  Yellow River at Babcock affecting Wood County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC141-011732-
/O.EXT.KGRB.FL.W.0018.160401T1200Z-160402T0600Z/
/BBCW3.1.ER.160401T1200Z.160401T1200Z.160401T1200Z.NO/
932 PM CDT THU MAR 31 2016

The Flood Warning continues for
  The Yellow River at Babcock.
* from Friday morning to late Friday night...Or until the warning is 
  cancelled.
* At  8:30 PM Thursday the stage was 9.9 feet. 
* Flood stage is 12.0 feet. 
* Forecast...the river is expected to rise near flood stage tomorrow 
  morning.
* At 12.0 feet...Flooding is confined mainly to agricultural...wooded
  low land and marshes.  

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$
239 
WGUS83 KGRB 011300
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
800 AM CDT FRI APR 1 2016

...The Flood Warning is cancelled for the following river in 
Wisconsin...
 
  Yellow River at Babcock AFFECTING Wood County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC141-011330-
/O.CAN.KGRB.FL.W.0018.000000T0000Z-160402T0600Z/
/BBCW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
800 AM CDT FRI APR 1 2016

The Flood Warning is cancelled for
  The Yellow River at Babcock.
* At  6:30 AM Friday the stage was 10.6 feet. 
* Flood stage is 12.0 feet. 
* Forecast...the river crested below flood stage at 10.6 feet.  The 
  river will continue to fall today and tonight.
* At 10.0 feet...There is minor flooding to lowland and agricultural 
  land.  Flood stage is at 12 feet.  

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Mar 31, 11:45 AM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Mar 31, 11:45 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1145 AM CDT THU MAR 31 2016

UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND FRIDAY
ISSUED AT 323 AM CDT THU MAR 31 2016

SEVERAL FORECAST CHALLENGES TO DEAL WITH AS AN ACTIVE WEATHER
PATTERN SETS UP OVER THE GREAT LAKES. THE FIRST ISSUE IS RAIN
AMOUNTS AS MOST LOCATIONS OVER CENTRAL AND EAST-CENTRAL WI
RECEIVED ONE-HALF TO ONE INCH OF RAIN OVERNIGHT AND MORE IS TO
COME TODAY. A SECOND PROBLEM WILL BE THE POTENTIAL FOR MIXED
PRECIPITATION IN THE FAR NORTH TODAY AND WHETHER ANY SNOW WOULD
STICK. THE THIRD ISSUE ARRIVES ON FRIDAY WITH A WEAK SYSTEM AND
WHETHER ANY SNOW COULD ACCUMULATE.

THE 08Z MSAS SURFACE ANALYSIS SHOWED A STRONG AREA OF LOW
PRESSURE OVER EAST-CENTRAL IA RIDING NE ALONG A FRONTAL BOUNDARY
EXTENDED FROM THE LOW PRESSURE THROUGH NORTHERN LOWER MI. RADAR
MOSAIC INDICATED ONE LARGE BAND OF RAIN SHOWERS ABOUT TO EXIT
EASTERN WI...BUT A SECOND SMALLER BAND OF RAIN SHOWERS OVER SW
IW/NE IA IS SET TO MOVE ACROSS THE FORECAST AREA.

THE SURFACE LOW WILL CONTINUE TO TRACK NE ALONG THE BOUNDARY INTO
NORTHERN LOWER MI THIS MORNING AND EVENTUALLY REACH EXTREME SE
ONTARIO BY LATE IN THE DAY. MID-LEVEL FRONTOGENETICAL FORCING/
DEFORMATION ZONE IS EXPECTED TO RUN FROM WEST-CENTRAL WI THROUGH
FAR NE WI...THUS ANTICIPATE THIS SECOND BAND OF RAIN SHOWERS TO BE
A BIT FARTHER NORTH THAN THE FIRST BAND. THIS DOES NOT MEAN THAT
SHOWERS/ISOLATED THUNDERSTORMS WILL NOT AFFECT THE REST OF THE
FORECAST AREA TODAY AS THE SURFACE LOW EXITS THE REGION AND A
TRAILING SHORTWAVE TROUGH PUSHES THROUGH THE REGION. PRECIPITATION
TYPE WILL BECOME A PROBLEM OVER NORTHERN WI AS THE DAY WEARS ON AS
COOLER AIR IS FCST TO GRADUALLY GET PULLED SOUTHWARD BEHIND THE
DEPARTED SURFACE LOW. THE MAIN ISSUE IS THAT BOUNDARY LAYER
TEMPERATURES AR ABOVE 0C...AS IS SURFACE AND ROAD TEMPERATURES SO
ANY SNOW MAY HAVE DIFFICULTY STICKING. BELIEVE PRECIPITATION MAY
ACTUALLY FLIP BETWEEN RAIN AND SNOW DURING THE MORNING OVER THE
FAR NORTH AND CONTINUE MORE AS A MIX THROUGH THE AFTERNOON.
THUS...HAVE REDUCED ACCUMULATION POTENTIAL TO AROUND AN INCH OR
LESS. MAX TEMPERATURES TO RANGE FROM THE UPPER 30S TO AROUND 40
DEGREES NORTH...LOWER TO MIDDLE 40S SOUTH.

ANY LINGERING LIGHT PRECIPITATION OVER EASTERN WI SHOULD END
QUICKLY EARLY THIS EVENING AS MID-LEVEL FORCING WANES AND WEAK
SUBSIDENCE ENTERS THE AREA. LEFTOVER MOISTURE NEVER GETS STRIPPED
OUT OF THE REGION..SO DO NOT ANTICIPATE MUCH IF ANY CLEARING AS
FAR AS CLOUDS ARE CONCERNED AND LEFT MOSTLY CLOUDY SKIES IN THE
FORECAST. LOOK FOR MIN TEMPERATURES TO RANGE FROM THE LOWER TO
MIDDLE 20S FAR NORTH...TO THE LOWER 30S NEAR LAKE MI.

DRY WEATHER MAY NOT LAST LONG AS MODELS SEND ANOTHER SHORTWAVE
TROUGH WITH MID-LEVEL FORCING INTO THE WESTERN GREAT LAKES ON
FRIDAY. THERE WILL BE SOME INCREASE IN LIFT PROVIDED BY THE LEFT
ENTRANCE REGION OF THE UPPER JET...HOWEVER EXTENT OF MOISTURE IS
IN QUESTION...SO QPF AMOUNTS ARE EXPECTED TO BE LIGHT.
PRECIPITATION TYPE WILL AGAIN BE A HEADACHE AS ANY MORNING
PRECIPITATION THAT DOES FALL MAY BE ALL SNOW BEFORE DAYTIME
WARMING BEGINS TO MIX IN RAIN OR CHANGE TO ALL RAIN OVER MOST OF
THE FORECAST AREA BY AFTERNOON. ANY SNOW ACCUMULATION WOULD BE
VERY MINOR (ONE-HALF INCH OR LESS)...SO MAINLY JUST A NUISANCE.
MAX TEMPS ON FRIDAY TO AGAIN RANGE FROM THE UPPER 30S TO AROUND 40
NORTH...LOWER TO MIDDLE 40S SOUTH.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY
ISSUED AT 323 AM CDT THU MAR 31 2016

UPPER FLOW BECOMES MORE NW FOR FIRST PART OF LONG-TERM PERIOD AS
A COUPLE SHORTWAVE TROFS RIDE SE ACROSS REGION.

FIRST OF THE SHORTWAVE TROFS HAS INTENSE SPEED MAX ASSOCIATED WITH
IT. MODELS INDICATE DEEPENING SURFACE LOW WHICH SHOULD TRACK
ACROSS STATE. PERIOD OF STRONG LIFT AND SOME RESIDUAL MOISTURE
SHOULD RESULT IN BAND OF SNOW ACROSS THE N. MAIN IMPACT OF THE
SYSTEM WILL BE STRONG WINDS THAT DEVELOP IN RESPONSE TO STRONG
SUBSIDENCE AND COLD AIR ADVECTION WHICH WILL ALLOW FOR DEEP
MIXING. FORECAST SOUNDINGS INDICATE GUSTS OVER 35 MPH
LIKELY...ESPECIALLY ACROSS THE SOUTHERN HALF OF FORECAST AREA
18Z-21Z.

NEXT SYSTEM LATER SUNDAY/SUNDAY NIGHT ALSO BEARS WATCHING AS
STRONG BAROCLINIC ZONE SETS UP ACROSS STATE AND SURFACE LOW TRACKS
ACROSS SOUTHERN WISCONSIN. STRONG ZONE OF LIFT COULD PRODUCE
NARROW SWATH OF ADVISORY SNOW SOMEWHERE ACROSS THE NORTH.

NW FLOW FOR FIRST HALF OF PERIOD MEANS TEMPS BELOW NORMAL. UPPER
RIDGING TRIES TO BUILD NEXT WEEK AHEAD OF PACIFIC ENERGY WITH
MODERATION OF TEMPS BY MID-WEEK, ALBEIT SHORT-LIVED, AS MODELS
INDICATE A RETURN TO NW FLOW LATE NEXT WEEK.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1145 AM CDT THU MAR 31 2016

LOW PRESSURE OVER THE IL/WI BORDER WILL MOVE NORTHEAST ACROSS LOWER
MICHIGAN THIS AFTERNOON.  IN THE COMMA HEAD OF THE
SYSTEM...WIDESPREAD PRECIP WILL SPREAD ACROSS THE REGION EARLY THIS
AFTERNOON.  WITH TEMPS IN THE MID 30S...PRECIP WILL BE A MIX OF RAIN
AND SNOW ACROSS NORTH-CENTRAL WI.  ANOTHER INCH OF SLUSHY ACCUMS
WILL BE POSSIBLE...PRIMARILY ON GRASSY SURFACES.  IFR CIGS ARE
LIKELY WITH SHOWERS AND DRIZZLE OVER CENTRAL AND NORTHEAST WI.  ONCE
THE PRECIP ENDS LATE THIS AFTERNOON OR EARLY THIS EVENING...MODELS
ARE QUICK TO MOVE IN CLEARING.  THIS MAY BE OPTIMISTIC GIVEN THE
WIDESPREAD CLOUD COVER ACROSS THE REGION.  DO THINK WILL SEE
IMPROVEMENT OF CIGS THIS EVENING AND OVERNIGHT...BUT SLOWED THE
IMPROVEMENT DOWN SOME.  A WEAK CLIPPER SYSTEM WILL CAUSE CIGS TO
LOWER AGAIN FRIDAY MORNING WITH A CHANCE OF LIGHT SNOW SPREADING
ACROSS THE TAF SITES FOR A FEW HOURS.  ACCUMULATIONS LOOK TO BE LESS
THAN AN INCH...AND MAINLY ON GRASSY SURFACES.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....AK
LONG TERM......JKL
AVIATION.......MPC
Hazardous weather outlook, Mar 31, 3:30 AM CDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
330 AM CDT THU MAR 31 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-010830-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
330 AM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF RAIN WILL CONTINUE TODAY...WHICH WILL LIKELY RESULT IN
ADDITIONAL RISES IN RIVERS AND STREAMS. SOME RIVERS AND STREAMS IN
CENTRAL AND EAST-CENTRAL WISCONSIN MAY RISE ABOVE BANKFULL.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS EAST-CENTRAL
WISCONSIN TODAY. NONE OF THESE STORMS ARE EXPECTED TO BECOME
SEVERE.

RAIN WILL MIX WITH SNOW IN FAR NORTHERN WISCONSIN TODAY...WHERE
AN INCH OR LESS OF SLUSHY ACCUMULATION COULD RESULT IN HAZARDOUS
TRAVEL CONDITIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER ROUND OF SNOW AND HAZARDOUS TRAVEL IS POSSIBLE ACROSS THE
NORTH LATE FRIDAY NIGHT INTO SATURDAY.

STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP SATURDAY. GUSTS TO
OVER 40 MPH ARE POSSIBLE ACROSS THE AREA. THIS COULD RESULT IN
SOME DAMAGE TO TREES AND POWER LINES...AND MAKE DRIVING HIGH
PROFILE VEHICLES DIFFICULT.

ANOTHER ROUND OF SNOW IS POSSIBLE ACROSS THE ENTIRE AREA SUNDAY
NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT RAINFALLS OVER AN INCH...SNOW
ACCUMULATIONS...AND ANY OBSERVED FLOODING TO THE NATIONAL WEATHER
SERVICE OFFICE IN GREEN BAY.

LMZ521-522-541>543-010830-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
330 AM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY. NO SEVERE WEATHER
IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NORTHWEST GALES ARE POSSIBLE SATURDAY.

AK/JKL

In the hours before

Local storm report, Mar 31, 10:40 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1040 AM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 AM     SNOW             N RHINELANDER           45.63N 89.41W
03/31/2016  M0.5 INCH        ONEIDA             WI   PUBLIC

&&

SAC
Special weather statement, Mar 31, 12:38 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1238 PM CDT THU MAR 31 2016

WIZ038>040-048>050-311830-
KEWAUNEE-MANITOWOC-BROWN-OUTAGAMIE-CALUMET-WINNEBAGO-
1238 PM CDT THU MAR 31 2016

...THUNDERSTORMS WILL AFFECT MANITOWOC...BROWN...SOUTHEASTERN
OUTAGAMIE...CALUMET...WINNEBAGO AND KEWAUNEE COUNTIES EARLY THIS
AFTERNOON...

AT 1234 PM CDT...THE LEADING EDGE OF A CLUSTER OF THUNDERSTORMS WAS
LOCATED ALONG A LINE EXTENDING FROM NEAR GREEN LAKE TO 6 MILES
NORTHEAST OF SHEBOYGAN. THE STORMS WERE MOVING NORTHEAST AT 50 MPH.

THE STORMS ARE EXPECTED TO PUSH ACROSS EAST-CENTRAL WISCONSIN
THROUGH 130 PM. ALTHOUGH THE OVERALL TREND WILL BE FOR THE STORMS TO
WEAKEN AS THEY PUSH NORTH...PEA SIZE HAIL IS POSSIBLE WITH THE
STORMS.

LOCATIONS IMPACTED INCLUDE...
GREEN BAY...APPLETON...OSHKOSH...MANITOWOC...KEWAUNEE...MENASHA...KAUKAUNA...
LITTLE CHUTE...KIMBERLY...CHILTON...ALGOMA...BRILLION...LUXEMBURG...
DENMARK...CLEVELAND...VALDERS...ST. NAZIANZ...TWO CREEKS...RUSH LAKE AND
HIGH CLIFF STATE PARK.

LAT...LON 4390 8889 4402 8888 4460 8812 4460 8802
      4455 8802 4454 8794 4460 8788 4461 8744
      4432 8755 4419 8751 4411 8764 4389 8773
      4389 8816 4394 8816 4394 8840 4389 8840
TIME...MOT...LOC 1734Z 225DEG 55KT 4383 8904 4383 8763

SKOWRONSKI
Local storm report, Mar 31, 12:48 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1248 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 PM     HAIL             4 SE OSHKOSH            43.97N 88.49W
03/31/2016  M0.25 INCH       WINNEBAGO          WI   TRAINED SPOTTER

1247 PM     HAIL             APPLETON                44.26N 88.40W
03/31/2016  M0.25 INCH       OUTAGAMIE          WI   TRAINED SPOTTER

&&

SAC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 12:38 PM CDTSpecial Weather StatementGRBBrown, Calumet, Kewaunee, Manitowoc, Winnebago52 min

Nearby

River Flood Warnings in Wisconsin, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.